Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Took Clofert 50 for a month for PCOD. Can I discontinue and start afresh. Any side effect?

Hi, I was prescribed to have Clofert 50 for PCOD . I was asked to have this medicine and double the dosage every preceeding month . I have taken the 6 tablet course for the first month but my husband had to travel due to work and would be back after 3 months. I just wanted to know whether I can discontinue the course and start afresh after 3 months . Will discontinuing have any side serious side effects.
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
You have mentioned that you are suffering from polycystic cystic ovarian disease (PCOD).
First I would like to give you an overview of the disease and the role of clomiphene (Clofert).

In a normal ovary there is development of multiple follicles in a monthly cycle. One of these follicles matures and releases an ovum/ egg once a month.
If fertlization takes place, pregnancy results and in the absence of fertilization the ovum/ egg is shed from the body by the process of menstruation.

So, maturation of follicle and release of ovum from the ovary is a prerequiste for pregnancy.
PCOD is a disease in which the follicles develop in the ovary but none of them matures.

Clofert is a drug which stimulates the maturation of ovarian follicle and release of the ovum/ egg.
The effect of this drug is monitered by serial ultrasounds during first half of the ovarian cycle. In these ultrasounds the incresing size of the follicle and it rupture on the day of ovulation. Rupture of follicle releases the ovum/ egg into the fallopian tube for fertilization.

Duration of response to the drug varies from woman to woman.
Some may respond very soon but others may not.

So, it is advicable to continue the drug as it is not necessary that it will 'just hit and produce effect'.

Thanks and take care
Dr Shailja P Wahal
Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor